Oklahoma, 2021Damaging Wind in Oklahoma, January 25, 2021
January 25, 2021 · NWS SHV · 1 event in 1 county or zone
A narrow line of showers and thunderstorms developed during the pre-dawn hours of January 25th across Northcentral Texas, along and just ahead of a cold front and associated upper trough that progressed east across the Central and Southern Plains. A strong southwesterly low level jet helped to organize these storms into a line along the front, with steep mid level instability helping to enhance…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow line of showers and thunderstorms developed during the pre-dawn hours of January 25th across Northcentral Texas, along and just ahead of a cold front and associated upper trough that progressed east across the Central and Southern Plains. A strong southwesterly low level jet helped to organize these storms into a line along the front, with steep mid level instability helping to enhance large scale ascent to fuel strong thunderstorms along the line, which produced consistent 40-45 mph wind gusts. However, an isolated severe thunderstorm did develop within this line over Western Red River County Texas, which lifted northeast into Southern McCurtain County Oklahoma, where it blew the roof off of a porch at a home just east of Idabel shortly after daybreak. These storms weakened as they pushed into adjacent sections of Southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 25, 5:55 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 25, 5:55 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
555 AM CST Mon Jan 25 2021
.AVIATION...
For the ArkLaTex terminals, a line of TS is dvlpg to our W and
will sweep due E at 20-25KT. TS cells are movg NE along the line
much faster with low level winds cranking 30-50KT 1-3 kft. A
large upper low/sfc low will keep to our N, but drag a fropa E
with the day. S/SW winds this a.m. will be 10-20KT with some
higher gusts shifting to W/SW same speeds. The LIFR/IFR cigs will
lift to IFR/MVFR with some heating and then clearing from W to E
18-24Z for most terminals. Any thunder will be brief with 2 hr
tempo windows this am for E TX as line will break up movg E with
loss of instability.
&&
.PREV DISCUSSION... /issued 409 AM CST Mon Jan 25 2021/
SHORT TERM.../Today through Tuesday/
The warm front has moved through Texarkana and ElDorado with SE
becoming S and a little gusty. While a few sites may briefly reach
lake wind criteria, the short time of duration and sweeping
motion of wind belt across the four state area will slack behind
the line of thunderstorms on approach now over N TX/S OK. Low to
mid 60s north of I-20 now with upper 68's to 70 south.
KSHV 88D is showing the developing line of thunderstorms nearing
McAlester, Durant and Denton moving eastward near 25 mph. Closer
to home a large area of mostly light showers is cropping up in E
TX with a few heavier elements on route to Carthage. Things will
pep up with the line, but at the same time seeing the instability
drop with eastward progression. The Slight risk overnight has seen
some warnings with hail and wind. The new day one is marginal for
our area in two hours and while some thunderstorms may become
strong, this is the least likely time of day for robust
convection.
So good news as we will mainly just have to deal with some brief
gusty winds ahead of the line and quarter to half inch amounts
with line and some change ahead. We will see this line weaken, but
continue moving quickly eastward all afternoon and clear our SE
corner maybe by 00Z. The afternoon sunshine will prove difficult
with highs as SW winds and sunshine is an easy undercut. So went a
little above guidance for highs. Lows tonight will begin to chill
a little in the I-30 corridor with mid 30s at the coldest, most
sites will be ranging all through the 40s on a NW to SE gradient.
Surface winds will become NW early on Tuesday and swing around to
NE during the day advecting in drier dew points, but still around
60 northwest to around 70 SE for highs under sunny skies. /24/
LONG TERM.../Tuesday Night through Monday/
By Tue Night, our region will continue to be under the influence of
southwesterly flow aloft as an upper level trough moves out of the
Four Corners Region of the country and into the Southern and Central
Plains. NBM is surprisingly void of much of any precipitation with
this trough with large spreads from the wetter NAM and drier CMC/GFS
and EC solutions. Will continue to advertise slight chance pops
areawide late Tue Night with the precipitation ending quickly from
west to east across our region during the day Wed with the passage
of a strong cold front. This will mark the end of the above normal
temperatures our area will have seen leading up to the arrival of
the front with near freezing to below freezing temperatures across
our entire Four State Region Wed Night/Thu Morning. After a cool day
on Thu and freezing temperatures across our northeast half Thu
Night, southerly flow will allow for a quick warmup across our
region to end the work week with highs on Friday from near 60 to the
middle 60s across most locations. Upper ridging will dominate the
center of the country late Thu into Friday but changes will be
coming for the weekend.
A vigorous upper level trough across the Southwest U.S. on Friday
will be a quick mover into the Intermountain West Friday Night and
into the Plains for Saturday. This will result in increasing rain
chances across our region for Saturday with the precipitation ending
across our region Saturday Night with hopefully a dry second half to
the upcoming weekend. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 46 71 44 / 80 0 0 20
MLU 73 48 68 46 / 60 20 10 20
DEQ 73 37 60 37 / 80 0 0 20
TXK 73 44 63 42 / 80 0 0 20
ELD 73 42 66 40 / 60 0 0 20
TYR 72 43 66 44 / 70 0 0 20
GGG 75 45 68 44 / 80 0 0 20
LFK 76 45 72 46 / 60 0 0 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/13
Hazardous weather outlook, Jan 25, 4:25 AM CST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
425 AM CST Mon Jan 25 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-261200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-
425 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
A narrow line of strong thunderstorms are expected to accompany a
strong cold front moving from west to east across the region
today. Strong thunderstorm wind gusts and hail will be possible
with this line later this morning through early this afternoon.
While an isolated severe thunderstorm cannot be ruled out across
the region today, widespread severe thunderstorms are not expected
at this time. The thunderstorm activity should be east of the Four
State Region by this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
While widespread severe thunderstorm are not expected today...an
isolated severe thunderstorm is possible. Therefore...activation
of emergency management personnel...amateur radio operators...and
storm spotters cannot be completely ruled out through early this
afternoon. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.
LAZ013-014-017>022-TXZ165>167-261200-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Angelina-San Augustine-
425 AM CST Mon Jan 25 2021
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.
.DAY ONE...Today and Tonight...
A line of showers and thunderstorms is expected to accompany a
strong cold front today. Strong gusty winds and small hail could
accompany any stronger storms today but severe weather is not
likely. The activity should be east of the region by this evening.
Otherwise, no hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed.
13
In the hours before
Special weather statement, Jan 25, 6:34 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
634 AM CST Mon Jan 25 2021
OKZ077-TXZ096-251330-
McCurtain OK-Red River TX-
634 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 730 AM CST...
At 633 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashoba to 10 miles east of Honey Grove.
Movement was northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Bogata, Bagwell, Manchester, Wright
City, Valliant, Detroit, Millerton, Garvin, Rufe, Smithville,
Hochatown, Watson, Battiest, Pickens, Mount Herman, Woodland and
Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3451 9446 3438 9446 3348 9500 3347 9531
3388 9531 3387 9530 3391 9528 3389 9526
3396 9523 3394 9516 3423 9515 3425 9505
3451 9505
TIME...MOT...LOC 1233Z 238DEG 53KT 3445 9516 3353 9575
13Special weather statement, Jan 25, 7:48 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
748 AM CST Mon Jan 25 2021
TXZ108>110-251430-
Camp TX-Franklin TX-Titus TX-
748 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...TITUS AND NORTHERN
CAMP COUNTIES UNTIL 830 AM CST...
At 747 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hagansport to 7 miles west of Purley to
near Como. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Mount Vernon, Cason,
Wilkerson, Cookville, Scroggins, Purley, Newsome, Winfield, Miller's
Cove, Rocky Mound, Hopewell, Monticello, Roeder, Harvard and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3331 9531 3333 9530 3338 9484 3335 9481
3298 9482 3297 9515 3300 9515 3300 9516
3298 9516 3297 9517 3296 9531
TIME...MOT...LOC 1347Z 239DEG 35KT 3328 9529 3308 9537 3298 9551
15Thunderstorm Wind, McCurtain
- When
- January 25, 7:48 AM CST
- Where
- McCurtain County, 0.49 mi W of Shults
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.901, -94.738
A roof was ripped off of a porch at a home on Opal Valley Road east of Idabel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, January 25, 20211 death · 30 injured · EF3 · 2 events
- Winter Storm and Winter Weather in Missouri, January 25, 20212 deaths · 11 events
- Hail and Damaging Winds in Mississippi, January 25 to 26, 20211 death · 2 injured · $39,000 · 1 in hail · 6 events
- Damaging Winds in Arizona, January 25, 2021$272,000 · 61 kt wind · 16 events
- Flash Flooding and Flooding in Missouri, January 25, 2021$30,000 · 26 events
- Heavy Snow in Iowa, January 25 to 26, 202140 events
- Tornado and Hail in Tennessee, January 25, 2021$25,000 · EF0 · 6 events
- Winter Storm in Nebraska, January 25 to 26, 202124 events
- Winter Storm in Nebraska, January 25, 202124 events
- Winter Storm and Winter Weather in Iowa, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Illinois, January 25 to 26, 202122 events
- Winter Storm and Winter Weather in Virginia, January 25 to 26, 202119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 932015.